MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MIS QUAD-SPARING HEADED SCREW 48MM; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. MIS QUAD-SPARING HEADED SCREW 48MM; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant devices - mis quad-sparing headed screw 48mm catalog #: 00598304048 lot #: 64691666.Report source - foreign: (b)(6) the complainant has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 0001822565-2021-00313.Investigation incomplete.
 
Event or Problem Description
It is reported that during knee arthroplasty while the surgeon was inserting a screw into the femur through the spacer block femoral resector, the head of the screw fractured inside the inserter.The surgeon attempted to remove the screw from the device with pliers, resulting in a twenty-five (25) minute delay and an anterior micro fracture to the patient's femur.Attempts have been made, however, no additional information is available at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.Visual evaluation of the returned device shows signs of repeated use.48mm screw was fracture and hex feature was jammed in the screw inserter/ extractor.Device was submitted for further analysis.Analysis determine hex head of the 48mm head screw suspected to have fractured due to torsional overload.Crack initiation site cannot be seen due to excessive smear in the fracture surface.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
MIS QUAD-SPARING HEADED SCREW 48MM
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11278117
Report Number0001822565-2021-00314
Device Sequence Number16785327
Product Code LXH
UDI-Device Identifier00889024218277
UDI-Public(01)00889024218277(17)300331(10)64727483
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598304048
Device Lot Number64727483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer06/04/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;